Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

History of taking Prothiodine for depression. Should I take it again if I have similar symptoms?

Hi I am 61 year old male and 28 years ago I suffered a deppression breakdown I was put on Prothiodine and I took it for about 12 months and then came off it of my own account. I have for the last few days started to feel a very simiular feeling that I remenber having before I was put on Prothiodine and think I may be heading for a deppression bout again so I am wandering if I should try to get some Prothiodine and see if it helps.
Asked On : Fri, 15 Feb 2013
Answers:  2 Views:  142
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Thanks for your query. Prothiaden is usually suggested for depression wit h somatic or bodily symptoms. If there is ee emerfence of symptoms I would suggest a re evaluation by a psychiatrist befire deciding on need type and dosage of antidepressant. I would not recommend self medication based on your past experiences. Wish you sleedy recovery.
De Sundar
Answered: Sat, 16 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Psychiatrist Dr. Sushil Kumar Sompur's  Response
Jun 2013
Hi there ~

There are many other better drugs with lesser side effects out in the market that are more efficacious and would give you lesser adverse effects than prothiadin. However if you have gotten used to that medication please use it to get your depression under control. Something is better than nothing. See a psychiatrist if you can and have someone to talk to. Please do not use maladaptive mechanisms like drinking alcohol and smoking cigarettes. I hope you have a good friend circle.

I hope this helped. Take care and have a good day !
Answered: Fri, 15 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor